MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS

IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS
Catalog Number M50 ST240
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medical device description: the quantum® total ankle prosthesis is a fixed-bearing semi-constraint ankle prothesis with 2 components existing in different sizes and models and composed of: - a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, - a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description: initial surgery date: (b)(6) 2022.Situation: tibial implant migration and postoperative malleolar fracture the patient underwent revision surgery following an x-ray examination showing a periproteal malleolar fracture and varus migration and anterior slope of the quantum tibial implant.The revision surgery took place on monday (b)(6) 2023.The tibial implant and polyethylene insert were explanted, a 2.0mm tibial cut was made and a new tibial implant and insert were re-implanted.The replacement tibial implant was cemented to ensure tibial stability.The malleolar fracture was not synthesized, as it was already partially consolidated.71-year-old patient, very hard bone, difficulty in bone preparation during both operations.Patient returned to weight-bearing immediately after the first surgery, without plaster cast or walking boot.Fracture of medial malleolus compromised stability of tibial implant not held in tibiofibular mortise.The initiator reported that the patient bones quality leads to difficulty in bones preparation during both surgeries.Additionally, too early stress on the ankle without a sufficient period of immobilization after the surgery may lead to fracture of medial malleolus which may have compromised stability of tibial implants.Note: this reportable event is part of a remedition resulting from a 483 letter.
 
Additional Manufacturer Narrative
Batch record was reviewed and found to be documentary compliant.The review did not identify any incidents related to the manufacture of this implant.The design of the implant is not questionned, and the event is not related to the implant itself.As reported by the initiator, the patient bones quality leads to difficulty in bones preparation during both surgeries.Additionally, too early stress on the ankle without a sufficient period of immobilization after the surgery may lead to fracture of medial malleolus which may have compromised stability of tibial implants.Note: this reportable event is part of a remedition resulting from a 483 letter.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TOTAL ANKLE PROSTHESIS
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23093730
Report Number3010470577-2023-04201
Device Sequence Number18594219
Product Code HSN
UDI-Device Identifier03701337601393
UDI-Public3701337601393
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM50 ST240
Device Lot Number1906306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale